Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 46, NWS Las Vegas, NV

August 25, 2025Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2025, 1:04 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2025, 1:04 PM PDT (20:04 UTC)
Expired
Aug 25, 2025, 4:15 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
2457 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

750 
WGUS55 KVEF 252004
FFWVEF
NVC003-252315-
/O.NEW.KVEF.FF.W.0046.250825T2004Z-250825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
104 PM PDT Mon Aug 25 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Northwestern Clark County in southern Nevada...

* Until 415 PM PDT.

* At 104 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.25 and 1 inch of rain 
  has fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Indian Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3638 11574 3649 11575 3660 11568 3648 11544
      3634 11557

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JP
2 follow-up statements
827 
WGUS75 KVEF 252145
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
245 PM PDT Mon Aug 25 2025

NVC003-252315-
/O.CON.KVEF.FF.W.0046.000000T0000Z-250825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
245 PM PDT Mon Aug 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT THIS 
AFTERNOON FOR NORTHWESTERN CLARK COUNTY...

At 245 PM PDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 
0.5 and 1.5 inches of rain have fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Indian Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3638 11574 3649 11575 3660 11568 3648 11544
      3634 11557

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JP
895 
WGUS75 KVEF 252312
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
412 PM PDT Mon Aug 25 2025

NVC003-252322-
/O.EXP.KVEF.FF.W.0046.000000T0000Z-250825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
412 PM PDT Mon Aug 25 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT THIS AFTERNOON FOR 
NORTHWESTERN CLARK COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3638 11574 3649 11575 3660 11568 3648 11544
      3634 11557

$$

AN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 10:28 AM PDT, 2 hours 36 minutes earlier. Its key messages:

  • * Widespread showers and thunderstorms expected across the forecast area today, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as along far southern San Bernardino County. * Shower and thunderstorm potential peaks on Tuesday before gradually decreasing throughout the remainder of the work week.
Area forecast discussion, Aug 25, 10:28 AM PDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1028 AM PDT Mon Aug 25 2025

.KEY MESSAGES...

* Widespread showers and thunderstorms expected across the forecast
  area today, with best chances of flash flooding beneath training
  storms or storms anchored to high terrain as well as along far
  southern San Bernardino County.

* Shower and thunderstorm potential peaks on Tuesday before
  gradually decreasing throughout the remainder of the work week.

&&

.DISCUSSION...Today through Monday.

Light shower activity over southern Mohave County this morning will
provide ample cloud cover, which may inhibit daytime heating in this
region through the afternoon. Elsewhere, anomalous PWATs combined
with a series of passing vorticity maxima and clear morning skies
will provide the necessary moisture, lift, and instability necessary
for widespread shower and thunderstorm activity today. Flash
flooding may occur underneath very strong thunderstorms, underneath
training storms, and/or underneath terrain-anchored storms.
Otherwise, inverted-V soundings indicating dry air at the surface
and DCAPE approaching 1500 J/kg across the Mojave Desert and
southern Great Basin result in the added potential threats of strong
gusty winds above 50 mph and frequent lightning. The primary region
of concern today is far southern San Bernardino County including
Yucca Valley, Joshua Tree, Twentynine Palms, and State Route 62.
This afternoon, this region will experience a PWAT flux of over
1.75" combined with 500mb cyclonic vorticity advection and
corresponding CAPE values around 1000 J/kg. Forecast HRRR soundings
indicate a saturated atmospheric profile late-afternoon in south-
central San Bernardino County, with the HREF highlighting a 30-50%
chance of 1.00 inch 3-hour rainfall. Finally, this is the only part
of our forecast area the HREF has highlighted with a chance of
thunderstorm-related wind speeds over 58 mph (10%), making southern
San Bernardino susceptible to all monsoon hazards today (frequent
lightning, heavy rain, gusty winds, blowing dust, and flash
flooding).

Anomalous moisture persists across the forecast area on Tuesday,
allowing for the return of widespread showers and thunderstorms in
the late-morning and afternoon. Moisture begins to retreat Tuesday
afternoon as a pattern shift brings dry southwesterly air to the
Desert Southwest. That said, this dry southwest shift is a result of
an incoming shortwave trough, which will provide ample lift to tap
into the remnant moisture across the region. As a result, expect
continued chances of showers and thunderstorms, albeit, decreasing,
through the remainder of the work week. With the drying air,
temperatures will climb back toward seasonal normals through the
weekend.
&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Showers
and thunderstorms will develop over the mountains by around noon.
Outflow from storms to the south will bring southernly wind to the
terminal by 19Z. Outflow boundaries will be around throughout the
afternoon and evening with primary threats will be erratic gusty
winds and briefly heavy rain with lower ceilings. Another round of
showers and thunderstorms is probable overnight into the early
morning hours Tuesday. Temperatures are forecast remain just below
100F today with even cooler temperatures on Tuesday.

For the rest of southern Nevada, northwestern Arizona and
southeastern California...For the 18Z Forecast Package... Storms
will develop over the higher terrain around noon. These storms will
produce erratic gusty winds along with locally heavy rain, lower
ceilings, and terrain obscuration. Away from thunderstorms, winds
should follow typical patterns with gusts less than 20 knots, and
conditions will be VFR through tonight.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Soulat
AVIATION...Berc

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 12:15 PM PDTSevere Thunderstorm WarningVEFLincoln, Nye45 min
Aug 25, 2:06 PM PDTAreal Flood AdvisoryVEFLincoln3 hr

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.